Ramipril

Hi! Im new here having navigated from ovacom.

I had been on Lisinopril 2.5 for a month or so but my bp wasnt coming down enough, i had a 24 hour trace which showed average of 168/98, gp changed me to Rinopril 10mg two weeks ago, felt fine the first week but started feeling a bit dizzy and sick, yesterday had horrific flashing and blurred vision... Very scary.

Saw gp this morning bp was 212/120!!! She chamfed me to Amlodopine 10mg, saying the Ramipril could have caused the hike in my bp as it affects the kidneys.

Has anyone experienced this before, and how quickly new meds are likely to bring it down?

Many thanks

Nicky x

5 Replies

oldestnewest
  • Sorry! Meant Ramopril

  • Nicky, similar experience for me. BP immediately shot up on starting Ramipril, plus terrible head pain, nausea, vomiting. Ramipril was stopped and I was shortly afterwards diagnosed with an auto immune illness affecting the arteries in my head. Maybe just a coincidence but I will always wonder whether Ramipril was the trigger. I have just one kidney and it was felt that Ramipril was the best treatment for someone with high BP and low functioning kidney. After my experience, I beg to differ. I do know that if anyone has narrowing of the arteries to the kidneys, Ramipril is not recommended. But how often do they check to see whether anyone may have this problem before prescribing Ramipril?!!! I do hope you fare better on Amlodipine.....unfortunately that was another I couldn't tolerate due to causing very swollen red and blotchy ankles eventually leading to a diagnosis of varicose eczema. I'm probably not a very popular patient!!

  • Dear Celtic,

    Thankyou for your reply, i too have terrible head pain, nausea and just a feeling of being out of sorts, 'wonky', its very odd and i cant bear it, i hope the new meds soon kick in, i was fine on lisinipril, just wish they up'd the dose instead of all this messing around!.

    My GP said that ramipril can cause problems to kidneys, i also had a blood test today to check their function, gp booked that when first prescribed so im surprised they gave you it.

    I really hope i dont get the swollen ankles... Off on holiday in two weeks and always wear flight sock because they swell on flight so i pray it isnt worse!

    I hope your bp has now settled :)

  • Nicky, if your symptoms don't improve, do ask your GP to arrange blood tests just to rule out any lurking inflammation as being the cause. The tests you need are ESR and CRP. You mentioned blurry vision in your first post - if you have any sign of that or anything at all different about your vision, seek immediate advice, at A&E if necessary.

    Referring to your point about upping the dose of one BP pill rather than "messing around" with other meds, the latest trend is that these days they prefer to put people on low doses of two or three BP lowering meds than on higher doses of just one.

    I do hope you will soon feel better so that you can enjoy your holiday when it comes.

  • Thankyou Celtic,

    The GP had a good look in my eyes, said all was ok, so hopefully these new ones will work quickly, im back for a check tomorrow eve, so, fingers crossed!

    I will def ask her to do more bloods although i had a complete set done when i started the ramipril which were all fine - up to that point at least.

    I guess that makes sense in changing the meds rather than upping them now you explain it.

    Have to say i shall be glad to get rid of this horrible tickly cough too, not a great look gagging in public!

You may also like...